Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 35, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 29, 2009, 8:27 PM PDT for Lassen County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 8:27 PM PDT (03:27 UTC)
- Expired
- Jul 29, 2009, 9:15 PM PDT
- In force
- 48 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Lassen County, CA
The radar
The Medford radar (KMAX), 175 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 4229 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 300327
SVRREV
CAC035-300415-
/O.NEW.KREV.SV.W.0035.090730T0327Z-090730T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
827 PM PDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
THIS INCLUDES THE CITIES OF...NUBIEBER...BIEBER...
* UNTIL 915 PM PDT
* AT 826 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF NUBIEBER...AND MOVING NORTHEAST AT 5 MPH.
* LOCATIONS AFFECTED INCLUDE...BIEBER AND NUBIEBER.
PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
4097 12129
TIME...MOT...LOC 0326Z 216DEG 3KT 4099 12112
$$
BRONG2 follow-up statements
000
WWUS55 KREV 300355
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
855 PM PDT WED JUL 29 2009
CAC035-300415-
/O.CON.KREV.SV.W.0035.000000T0000Z-090730T0415Z/
LASSEN CA-
855 PM PDT WED JUL 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...
AT 852 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF NUBIEBER...MOVING NORTHEAST AT 5 MPH.
* LOCATIONS AFFECTED INCLUDE...BIEBER AND NUBIEBER.
THIS STORM IS ALSO PRODUCING HEAVY RAINFALL...RADAR ESTIMATES OF UP
TO AN INCH OF RAIN AS FELL WITH THIS STORM IN THE LAST HOUR. WATCH
FOR PONDING WATER AND MINOR ROCK SLIDES ESPECIALLY ON BACK COUNTRY
ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND
REMEMBER TO TURN ON THEIR HEADLIGHTS.
WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR
OFFICE AT 775-673-8100.
LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
4097 12129
TIME...MOT...LOC 0352Z 216DEG 3KT 4101 12110
$$
BRONG000
WWUS55 KREV 300413
SVSREV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
913 PM PDT WED JUL 29 2009
CAC035-300421-
/O.EXP.KREV.SV.W.0035.000000T0000Z-090730T0415Z/
LASSEN CA-
913 PM PDT WED JUL 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LASSEN COUNTY
WILL EXPIRE AT 915 PM PDT...
THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
OCCASIONAL LIGHTNING AND LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS
NORTHWESTERN LASSEN COUNTY THROUGH 11 PM.
IF YOU OBSERVED ANY WIND DAMAGE...HAIL...OR FLOODING FROM THE STORM
EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL
OUR OFFICE AT 775-673-8100.
LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
4097 12129
TIME...MOT...LOC 0411Z 216DEG 3KT 4102 12109
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM PDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM PDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 200 PM PDT WED JUL 29 2009 .SHORT TERM... STORMS HAVE DEVELOPED AGAIN TODAY WITH MOST EARLY STORMS CONFINED TO THE SIERRA CREST DUE TO EASTERLY FLOW AT RIDGE TOP. EASTERLY WINDS OVER THE SIERRA CREST WILL SHIFT TO THE WEST WHICH WILL HELP TO PUSH TSTMS EAST OF THE CREST AND INTO NV. OUTFLOW BOUNDARIES WILL ALSO BE THE FOCUS FOR NEW CONVECTIVE DEVELOPMENT AS THESE STORMS SPREAD EAST. STORMS ARE ALSO DEVELOPING IN NRN LASSEN COUNTY ALONG CONVERGENT AXIS EAST OF LASSEN PEAK AND NEAR WEAK VORT MAX. VORT MAX OVER NRN CA AND ONE MOVING ACROSS CENTRAL NV WILL CONTINUE TO PROVIDE ADDITIONAL DYNAMICS FOR INCREASED TSTM COVERAGE OVER NRN LASSEN COUNTY AND INTO CENTRAL NV. THE MAIN STORM THREAT WILL BE HEAVY RAIN AS CORFIDI VECTORS ARE ALMOST ZERO INDICATING VERY SLOW STORM MOTION. HAIL IS ALSO A THREAT...BUT TO A LESSER EXTENT. GREATER INSTABILITY MAY ALLOW SOME STRONGER STORMS TO PRODUCE SEVERE HAIL...HOWEVER MOST STORMS WILL LIKELY PRODUCE PEA TO DIME SIZE HAIL. STORMS OR SHOWERS MAY CONTINUE OVERNIGHT IN STRETCHED AREA OF VORTICITY MAXIMA WHERE ELEVATED INSTABILITY LINGERS FROM NRN LASSEN/NRN WASHOE INTO PERSHING AND NRN CHURCHILL COUNTIES. DYNAMICS WEAKEN TONIGHT AND SHIFT EAST WITH HIGH PRESSURE RIDGE OVER THE AREA ON THURSDAY...WHILE AREA OF LOW PRESSURE OFF THE WEST COAST DRIFTS SLOWLY EAST. MOISTURE AND INSTABILITY WILL LINGER ACROSS THE AREA TOMORROW WITH CONVECTION EXPECTED TO BE WEAKER AND PULSE TYPE STORMS. NORTHWEST FLOW ALOFT IS SLIGHTLY STRONGER THURSDAY WHICH WILL HELP CELLS MOVE A LITTLE MORE. THE STORMS WILL STILL MAINLY BE WET...HOWEVER THE POTENTIAL FOR OUTFLOW WINDS WILL BE HIGHER. MODELS ARE COMING MORE IN LINE WITH MAIN LOW OFF THE COAST LATER THIS WEEK AND KEEP THE LOW FURTHER WEST ALONG 130W THROUGH SATURDAY. THE GFS AND NAM BOTH SHOW A VORT MAX EMBEDDED IN SOUTHERLY FLOW ROTATING AROUND THE LOW OVER NRN CA ON FRIDAY. THIS VORT WILL LIKELY INTERACT WITH INCREASING CONVERGENCE FROM WESTERLIES FROM NRN MONO COUNTY NORTH THROUGH ALPINE COUNTY AND INTO WRN NV DURING THE AFTERNOON. ACTIVITY WILL LIKELY SPREAD NORTH THROUGH THE EVENING AND LINGER INTO THE OVERNIGHT HOURS OVER THE NWRN CWA. THEREFORE POPS WERE INCREASED IN THESE AREAS. ASSUMING THE LOW REMAINS FURTHER OFF THE COAST CONVECTION SATURDAY WILL LIKELY DEVELOP IN THE NATURAL CONVERGENT AREAS OVER MONO/MINERAL AND UP INTO LASSEN COUNTIES...HOWEVER TSTMS MAY NEED TO BE ADDED TO THE SIERRA FRONT SIMILAR TO FRIDAY IF LOW REMAINS FURTHER OFFSHORE. GMCGUIRE .LONG TERM...SUNDAY THROUGH WEDNESDAY... THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN UPPER LOW SPINNING OFF THE WEST COAST SUNDAY AND MONDAY. THE GFS AND ECMWF ARE ALMOST IDENTICAL IN THEIR PLACEMENT OF THE CENTER OF THE UPPER LOW NEAR 37N 129W AT 00Z MONDAY. ON MONDAY THE MODELS START TO TAKE THE SYSTEM TO THE NORTHEAST IN RESPONSE TO A JET MAX ROUNDING THE BASE OF THE TROUGH. SLY FLOW EAST OF THE UPPER TROUGH WILL BRING WARM AIR INTO THE WRN GREAT BASIN SUNDAY AND MONDAY. WILL CONTINUE WITH HIGHS IN THE UPPER 90S IN WRN NEVADA VALLEYS BOTH DAYS...WITH AFTN HIGHS IN THE 80S IN THE SIERRA. THE WARM SFC TEMPERATURES WILL CONTRIBUTE TO LLVL INSTABILITY SO WILL CONTINUE WITH THE FORECAST OF A SLIGHT CHANCE OF TSRA OVER MONO AND MINERAL COUNTIES SUNDAY AND MONDAY. NORTHEAST OF THE LOW THE DEFORMATION AXIS SHOULD BE LOCATED OVER THE NRN SIERRA SO WILL ALSO CONTINUE WITH THE SLIGHT CHANCE OF TSRA OVER THE FAR NRN ZONES. THE RIDGE OVER THE SWRN CONUS IS PROGGED TO REMAIN STRONG THROUGH MIDWEEK. THIS SHOULD HELP TO STEER THE ERN PACIFIC LOW TO THE NORTHEAST TUESDAY AND WEDNESDAY AND THE MODELS DEPICT THIS SCENARIO. TUESDAY SHOULD BE DRY ACROSS THE KREV CWFA. HOWEVER... BY WEDNESDAY THE MODELS SHOW MOISTURE STARTING TO BE ADVECTED NORTH INTO THE WRN GREAT BASIN. WILL CONTINUE WITH A SLIGHT CHANCE OF TSTMS IN MONO AND MINERAL COUNTIES WEDNESDAY AFTN AND EVENING. OHARA && .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY. ISOLD TO SCT TSTMS WILL CONTINUE ACROSS THE AREA THIS EVENING MAINLY THROUGH 30/03Z. MAIN EFFECT FROM THESE TSTMS WILL BE LOCALLY HEAVY RAIN. HOWEVER WIND GUSTS TO 35 KTS AND SMALL HAIL WILL BE POSSIBLE INVOF THE STRONGER TSTMS. OHARA && && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 29, 4:55 AM PDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 455 AM PDT WED JUL 29 2009 CAZ070>073-NVZ001>005-300000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 455 AM PDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE SIERRA. THE THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE AND MOVE EAST AND NORTHEAST INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA DURING THE AFTERNOON. BRIEF PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS...ESPECIALLY OVER HIGHER TERRAIN. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THESE DOWN POURS. ADDITIONALLY...SMALL HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THE THUNDERSTORMS WILL DISSIPATE BY LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL DEVELOP AGAIN EACH DAY FROM THURSDAY THROUGH SATURDAY. HOWEVER...THE THUNDERSTORM COVERAGE WILL DECREASE EACH DAY. BRIEF MODERATE RAINFALL IS POSSIBLE AGAIN ON THURSDAY...ALONG WITH GUSTY WINDS. BY FRIDAY AND SATURDAY RAINFALL WILL DECREASE WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 29, 2:48 PM PDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
248 PM PDT WED JUL 29 2009
CAZ072-NVZ002-003-292315-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
248 PM PDT WED JUL 29 2009
...SMALL HAIL AND LOCALLY HEAVY RAINFALL SOUTH OF LAKE TAHOE...
AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANGORA BURN AREA...OR JUST SOUTH OF SOUTH
LAKE TAHOE. THIS STORM WAS NEARLY STATIONARY.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. A TRAINED WEATHER SPOTTER
REPORTED DIME SIZE HAIL ACCUMULATING TO AN INCH IN DEPTH ON HIGHWAY
50 AT ECHO SUMMIT.
* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GLENBROOK...KINGSBURY...
STATELINE...ZEPHYR COVE AND HEAVENLY VALLEY.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. MOTORISTS ARE URGED TO USE CAUTION ON HIGHWAY 50
NEAR ECHO SUMMIT AS ACCUMULATING HAIL WILL MAKE ROADS SLICK. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3914 11993 3899 11988 3884 11977 3870 11999
3871 12000 3880 12003 3882 12007 3911 12023
TIME...MOT...LOC 2144Z 320DEG 2KT 3889 12004
OHARASpecial weather statement, Jul 29, 3:15 PM PDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT WED JUL 29 2009
CAZ071-NVZ003>005-292315-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
315 PM PDT WED JUL 29 2009
...STRONG OUTFLOW WINDS AHEAD OF THUNDERSTORMS TO AFFECT INTERSTATE
80 EAST OF RENO TO PYRAMID LAKE TO DOYLE...
AT 311 PM PDT...A STRONG OUTFLOW BOUNDARY WITH STRONG WINDS WAS
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DOGSKIN MOUNTAIN
TO 6 MILES NORTHWEST OF VIRGINIA PEAK TO FERNLEY...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF DOYLE TO 17 MILES SOUTH OF
PYRAMID LAKE TO 13 MILES NORTHWEST OF LAHONTAN RESERVOIR...AND
MOVING NORTHEAST AT 30 MPH.
STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS
GUST FRONT.
* LOCATIONS AFFECTED INCLUDE...FERNLEY...NIXON...PYRAMID LAKE...SAND
PASS...SUTCLIFFE AND THE NEEDLE ROCKS.
THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
37 AND 74.
IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER AS THE STRONG
GUST FRONT APPROACHES. STRONG WIND GUSTS POSE AN IMMEDIATE DANGER TO
BOATERS.
BE AWARE THAT A GUST FRONT PRECEDING WILL GENERATE STRONG AND GUSTY
WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON
THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE
WARNINGS.
&&
LAT...LON 4044 11966 4025 11912 3991 11884 3943 11926
3975 11957 3989 12008
TIME...MOT...LOC 2213Z 211DEG 27KT 3995 11990 3984 11951
3958 11927
GMCGUIRESpecial weather statement, Jul 29, 4:24 PM PDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 424 PM PDT WED JUL 29 2009 CAZ071-NVZ003-005-300015- GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- 424 PM PDT WED JUL 29 2009 ...STRONG THUNDERSTORM MOVING INTO CENTRAL WASHOE COUNTY... AT 418 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF DOYLE...AND MOVING SOUTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND GUSTY WINDS TO 50 MPH... ARE POSSIBLE WITH THIS STORM. OUTFLOW WINDS FROM THIS STORM COULD AFFECT PYRAMID LAKE WITHIN THE NEXT HOUR. IF ON OR NEAR PYRAMID LAKE...BE PREPARED TO GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE IF THREATENING WEATHER APPROACHES. STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. && LAT...LON 4001 11975 3991 12001 4014 12013 4022 11992 TIME...MOT...LOC 2318Z 315DEG 5KT 4010 11996 BRONG
Local storm report, Jul 29, 4:49 PM PDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
449 PM PDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 5 SSW SOUTH LAKE TAHOE 38.87N 120.01W
07/29/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
PEA SIZE HAIL WITH MODERATE TO HEAVY RAIN FROM 2PM -
210PM.
0225 PM HAIL 5 N VIRGINIA CITY 39.38N 119.64W
07/29/2009 E0.25 INCH STOREY NV TRAINED SPOTTER
PEA SIZE HAIL WITH 0.10 INCHES RAIN WITHIN 15-20 MINUTES
RAIN STARTING ABOUT 2PM.
0230 PM HAIL 2 SW MEYERS 38.84N 120.04W
07/29/2009 E0.88 INCH EL DORADO CA PUBLIC
A TRAINED WEATHER SPOTTER REPORTED DIME TO QUARTER SIZE
HAIL ON HIGHWAY 50 NEAR ECHO SUMMIT. THE HAIL HAD
ACCUMULATED TO A DEPTH OF ONE INCH.
0250 PM HAIL 3 SSW SOUTH LAKE TAHOE 38.90N 120.00W
07/29/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
PEA SIZE HAIL.
0336 PM HEAVY RAIN MEYERS 38.86N 120.01W
07/29/2009 M0.95 INCH EL DORADO CA MESONET
MEASURED AT MEYERS RAWS NEAR THE JUNCTION OF US-50 AND
CA-89. RAIN FALL DURATION WAS ABOUT 2 HOURS.
&&
OHARASpecial weather statement, Jul 29, 5:33 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 533 PM PDT WED JUL 29 2009 NVZ001-300215- MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 533 PM PDT WED JUL 29 2009 ...STRONG OUTFLOW WINDS ACROSS MINERAL COUNTY... THUNDERSTORMS FROM EARLIER TODAY HAVE PRODUCED STRONG OUTFLOWS OVER MINERAL COUNTY. THE LATEST OBSERVATIONS FROM HAWTHORNE AND WALKER LAKE SHOW GUSTS AS HIGH AS 55 MPH ARE AFFECTING THE AREA. THESE WINDS MAY ALSO CREATE AREAS OF BLOWING DUST ACROSS HIGHWAYS 95 AND 361...RAPIDLY REDUCING VISIBILITY TO BELOW 1 MILE AT TIMES. THE WINDS WILL SLOWLY DECREASE THROUGH 7 PM THIS EVENING. HTTP://WEATHER.GOV/RENO
Local storm report, Jul 29, 5:43 PM PDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
543 PM PDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 5 SSW SOUTH LAKE TAHOE 38.87N 120.01W
07/29/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
PEA SIZE HAIL WITH MODERATE TO HEAVY RAIN FROM 2PM -
210PM.
0225 PM HAIL 5 N VIRGINIA CITY 39.38N 119.64W
07/29/2009 E0.25 INCH STOREY NV TRAINED SPOTTER
PEA SIZE HAIL WITH 0.10 INCHES RAIN WITHIN 15-20 MINUTES
RAIN STARTING ABOUT 2PM.
0245 PM HAIL 2 SW MEYERS 38.84N 120.04W
07/29/2009 E0.88 INCH EL DORADO CA PUBLIC
A TRAINED WEATHER SPOTTER REPORTED DIME TO QUARTER SIZE
HAIL ON JOHNSON PASS ROAD NEAR HIGHWAY 50 AT ECHO SUMMIT.
THE HAIL HAD ACCUMULATED TO A DEPTH OF ONE INCH.
0250 PM HAIL 3 SSW SOUTH LAKE TAHOE 38.90N 120.00W
07/29/2009 E0.25 INCH EL DORADO CA TRAINED SPOTTER
PEA SIZE HAIL.
0336 PM HEAVY RAIN MEYERS 38.86N 120.01W
07/29/2009 M0.95 INCH EL DORADO CA MESONET
MEASURED AT MEYERS RAWS NEAR THE JUNCTION OF US-50 AND
CA-89. RAIN FALL DURATION WAS ABOUT 2 HOURS.
&&
OHARAThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:26 PM PDT | Severe Thunderstorm Warning | REV | Placer | 49 min |
| Jul 30, 2:55 PM PDT | Special Weather Statement | REV | Sierra | 35 min |
| Jul 30, 3:21 PM PDT | Special Weather Statement | REV | Lassen | 24 min |
| Jul 30, 3:34 PM PDT | Special Weather Statement | REV | Alpine, Mono | 56 min |
| Jul 30, 4:30 PM PDT | Severe Thunderstorm Warning | REV | Alpine, Mono | 45 min |
| Jul 30, 4:42 PM PDT | Severe Thunderstorm Warning | REV | Mono | 33 min |
| Jul 30, 4:53 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 52 min |
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.